Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 484, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 14, 2007, 6:24 PM CDT for Presidio County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2007, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 14, 2007, 7:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:33 PM CDT | TSTM WND GST 60 | Presidio, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 142324
SVRMAF
TXC377-150030-
/O.NEW.KMAF.SV.W.0484.070714T2324Z-070715T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
624 PM CDT SAT JUL 14 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 730 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PRESIDIO...MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
PRESIDIO...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. RESIDENTS IN THE COMMUNITY
OF PRESIDIO SHOULD SEEK SAFE SHELTER.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 2947 10419 2958 10443 2966 10450 2987 10438
2970 10394
$$1 follow-up statement
000
WWUS54 KMAF 142349
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
649 PM CDT SAT JUL 14 2007
TXC377-150030-
/O.CON.KMAF.SV.W.0484.000000T0000Z-070715T0030Z/
PRESIDIO TX-
649 PM CDT SAT JUL 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN PRESIDIO COUNTY...
REPORTS OF WIND SPEEDS ESTIMATED AT AROUND 60 MPH WERE RECEIVED
FROM PRESIDIO BETWEEN 622 PM AND 633 PM CDT.
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND SPEEDS IN
EXCESS OF 60 MPH NEAR PRESIDIO...MOVING SOUTH AT 10 MPH. ANOTHER
SEVERE STORM CAPABLE OF DAMAGING WINDS WAS ALSO LOCATED 13 MILES
NORTHWEST OF PRESIDIO...MOVING SOUTHEAST AT 10 MPH.
LAT...LON 2947 10419 2958 10443 2966 10450 2987 10438
2970 10394
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:01 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 14, 2:01 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT SAT JUL 14 2007 .DISCUSSION... COLD FRONT THAT ENTERED THE AREA YESTERDAY HAS PUSHED INTO THE SOUTHERN CWA THIS AFTERNOON WITH A FEW STORMS ON RADAR ALONG THE RIO GRANDE. WILL CARRY CHANCE POPS TONIGHT SOUTH WITH ISOLATED NORTH OF PECOS RIVER. STILL DEALING WITH UPPER RIDGE CENTERED OVER THE 4 CORNERS REGION. RIDGE AXIS EXPECTED TO SHIFT EASTWARD OVER THE CENTRAL PLAINS LATER IN THE WEEK. THIS SHOULD RESULT IN WARMER TEMPERATURES FOR THE REGION... HOWEVER CURRENT LONG RANGE GUIDANCE HAS BELOW NORMAL TEMPERATURES FROM MID WEEK ON... WITH HIGHS BACK INTO THE 80S ON THURSDAY. THAT WOULD APPEAR TO BE A FRONTAL PASSAGE BUT MODELS DEVELOP NO FRONT NEAR THE AREA. EXPECT TO SEE LATER MOS OUTPUT WARMER. OTHER UPPER FEATURE OF INTEREST IS GREAT LAKES TROUGH THAT DEEPENS THIS WEEK WITH LOW PRESSURE WORKING DOWN ALONG THE TEXAS GULF COAST. MODELS TAKE THIS WEAKNESS AND PULL IT AROUND THE RIDGE. WILL HAVE TO WATCH THIS FEATURE... SUBSIDENCE ON THE WEST SIDE COULD SUPPRESS RECENT CONVECTION. EASTERLY SURFACE FLOW WILL CONTINUE THROUGH THE REST OF THE WEEKEND INTO TUESDAY BECOMING MORE SOUTHERLY WEDNESDAY THROUGH END OF THE FORECAST. UPSLOPE FLOW WILL ACCOUNT FOR COOLER TEMPS NEXT FEW DAYS IN POST FRONTAL CONDITIONS AND HELP TO DEVELOP STORMS OVER THE HIGHER ELEVATIONS OUT WEST. GUIDANCE CONTINUES TO GIVE SINGLE DIGIT POPS BUT WE HAVE HAD STORMS ACROSS THE AREA EACH DAY. SOME DAYS THIS PAST WEEK WE HAVE SEEN 40 TO 50 PERCENT COVERAGE DURING THE AFTERNOON. POST FRONTAL CONDITIONS MAY DISRUPT THIS PATTERN SOMEWHAT BUT PLAN TO CARRY AT LEAST LOW POPS CENTRAL ON SUNDAY. PRECIPITABLE WATER LOOKING LOWER ON MODEL SOUNDINGS BUT STILL AROUND AN INCH... SO COULD SEE SOME LOCALLY HEAVY RAINFALL ESPECIALLY WITH A WEAK WIND FIELD. WILL HIGHLIGHT IN HWO. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 67 93 67 95 / 10 10 10 10 CARLSBAD NM 67 97 67 98 / 20 20 20 10 DRYDEN TX 71 98 70 98 / 30 10 10 10 FORT STOCKTON TX 71 97 70 97 / 30 10 10 10 GUADALUPE PASS TX 67 90 67 91 / 30 10 10 10 HOBBS NM 65 94 66 97 / 10 20 20 10 MARFA TX 58 88 60 88 / 30 10 10 10 MIDLAND INTL AIRPORT TX 67 96 67 96 / 10 10 10 10 ODESSA TX 70 97 69 97 / 10 10 10 10 WINK TX 70 102 73 103 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/72
Hazardous weather outlook, Jul 14, 2:00 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT SAT JUL 14 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 200 PM CDT SAT JUL 14 2007 /100 PM MDT SAT JUL 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND WEST OF THE PECOS RIVER. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE BIG BEND REGION...THE MARFA PLATEAU AND PRESIDIO VALLEY...THE GUADALUPE AND DAVIS MOUNTAINS...AND THE VAN HORN CORRIDOR. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. STRONG WINDS IN EXCESS OF 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 14, 3:12 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 312 PM CDT SAT JUL 14 2007 TXZ057-258-142115- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 312 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF PINE SPRINGS AT 312 PM CDT/212 PM MDT/...AND WAS NEARLY STATIONARY. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST OF PINE SPRINGS AND 13 MILES SOUTH OF PINE SPRINGS. THESE STORMS WERE ALSO NEARLY STATIONARY. THESE STORMS WILL AFFECT PORTIONS OF STATE HIGHWAY 54 BETWEEN PINE SPRINGS AND VAN HORN...HIGHWAY 62/180 ON EITHER SIDE OF GUADALUPE PASS AND RURAL AREAS OF NORTHWESTERN CULBERSON COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL...STRONG WINDS IN EXCESS OF 45 MPH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 53 min |
| Jul 13, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| Jul 14, 3:53 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jul 14, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.